Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 56, NWS Omaha, NE

May 2, 2012Pottawattamie County, Iowa; Douglas County, Washington County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 2, 2012, 1:42 AM CDT for Pottawattamie County, Iowa; Douglas County, Washington County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2012, 1:42 AM CDT (06:42 UTC)
Expired
May 2, 2012, 2:15 AM CDT
In force
33 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Pottawattamie County, IA, Douglas County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 36 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 1:55 AM CDTHAIL 1Omaha, NEHAIL UP TO 1 INCH IN DIAMETER IN THE FLORENCE AREA...NEAR 32ND AND TUCKER. ALSO HAD 1.82 RAINFALL IN THE LAST 24 HOURS. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 9:18 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1502 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1502 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WUUS53 KOAX 020642
SVROAX

IAC155-NEC055-177-020715-
/O.NEW.KOAX.SV.W.0056.120502T0642Z-120502T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
142 AM CDT WED MAY 2 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN  NEBRASKA...
  POTTAWATTAMIE COUNTY IN  IOWA...
  EXTREME SOUTHEASTERN WASHINGTON COUNTY IN  NEBRASKA...

* UNTIL 215 AM CDT

* AT 137 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 
  NEAR ELKHORN...OR 10 MILES NORTHWEST OF OMAHA...AND MOVING EAST AT 
  30 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  OMAHA...FORT CALHOUN...UNDERWOOD...MINDEN...CARTER LAKE...
  BENNINGTON...NEOLA...BOYS TOWN...CRESCENT...
  MCCLELLAND AND WASHINGTON. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 29 BETWEEN MILE MARKERS 54 AND 66.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 8 AND 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4126 9621 4144 9622 4151 9554 4124 9553
TIME...MOT...LOC 0637Z 267DEG 41KT 4135 9616 
WIND...HAIL <50MPH 1.00IN

$$

FOBERT
2 follow-up statements
902 
WWUS53 KOAX 020659
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
159 AM CDT WED MAY 2 2012

IAC155-NEC055-177-020715-
/O.CON.KOAX.SV.W.0056.000000T0000Z-120502T0715Z/
POTTAWATTAMIE IA-WASHINGTON NE-DOUGLAS NE-
159 AM CDT WED MAY 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM 
CDT FOR POTTAWATTAMIE...EXTREME SOUTHEASTERN WASHINGTON AND  
DOUGLAS COUNTIES...

AT 157 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 
MILES NORTHEAST OF OMAHA...MOVING EAST AT 30 MPH. 

LOCATIONS IMPACTED INCLUDE...
OMAHA...FORT CALHOUN...UNDERWOOD...MINDEN...CARTER LAKE...NEOLA...
CRESCENT AND MCCLELLAND. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 29 BETWEEN MILE MARKERS 54 AND 66.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 8 AND 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4126 9602 4146 9603 4151 9554 4124 9553
TIME...MOT...LOC 0657Z 268DEG 35KT 4135 9591 
WIND...HAIL <50MPH 1.00IN

$$

FOBERT
899 
WWUS53 KOAX 020715
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
215 AM CDT WED MAY 2 2012

NEC055-177-IAC155-020725-
/O.EXP.KOAX.SV.W.0056.000000T0000Z-120502T0715Z/
POTTAWATTAMIE IA-WASHINGTON NE-DOUGLAS NE-
215 AM CDT WED MAY 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR POTTAWATTAMIE...EXTREME 
SOUTHEASTERN WASHINGTON AND  DOUGLAS COUNTIES WILL EXPIRE AT 215 
AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4126 9602 4146 9603 4151 9554 4124 9553
TIME...MOT...LOC 0714Z 267DEG 41KT 4135 9591 

$$

FOBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:31 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 2, 12:31 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1231 AM CDT WED MAY 2 2012

.AVIATION...

06Z TAFS FOR KOMA...KLNK...KOFK.

THUNDERSTORMS WILL AFFECT KOMA FOR A FEW HOURS EARLY THIS MORNING
AND AT LEAST BE IN THE KLNK VICINITY. SOME SCT TO BKN LOW CLOUDS
BELOW 1500 FEET ARE POSSIBLE THROUGH ABOUT 14Z THEN EXPECT AN
OVERALL INCREASE IN LOW LEVEL MOISTURE LATER TODAY. THUNDERSTORM
CHANCES WILL INCREASE AGAIN AFTER 00Z AT KOFK AND AFTER ABOUT 03Z
AT KOMA AND KLNK.

MILLER

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT TUE MAY 1 2012/

SHORT TERM...TONIGHT THROUGH FRIDAY

GOING FCST IS IN GOOD SHAPE...ONLY MINOR TWEAKS MADE. MAIN CONCERN
THEN CONTINUES TO BE PINNING DOWN AREAL COVERAGE OF SVR STORM
ACTIVITY THIS EVENING. AS OF NOW IT APPEARS THAT THE UPPER MIDWEST
WILL BE PRIME FOR SVR STORMS IN ASSOCIATED WITH LIFTING WARM FRONT...
WITH ANOTHER AREA OF RISK ASSOCIATED WITH COOL FRONT CURRENTLY
DROPPING THRU THE DAKOTAS. HRRR AND RAP SOLUTIONS HAVE BEEN RATHER
CONSISTENT TODAY SUGGESTING LINE OF CONVECTION MOVING INTO THE NRN
CWA BY EARLY EVENING. ESRH AROUND 360 M2/S2 AND MUCAPES 2000 J/KG OR
SO SHOULD BE ENOUGH TO POP SOME SVR MAINLY OVER NORTHEAST NEB.
AMPLIFYING TROF DIG OVER THE WRN CONUS WILL REPLACE THE NEAR-ZONAL
FLOW WITH LOW AMPLITUDE UPPER RIDGE GRADUALLY BUILDING OVER THE
PLAINS. THIS WILL ACT TO HINDER BNDRY PROGRESSION ANY FARTHER SOUTH
AND KEEP IT INVOF THE CWA. ON WEDNESDAY...MUCAPES INCREASE TO 4500
J/KG BY AFTERNOON BUT DEEP LAYER SHEAR IS MORE FOCUSED NORTH. THUS
NORTHEAST NEB MAY BE UNDER THE GUN AGAIN LATE WEDNESDAY
AFTN/EVENING. THURSDAY THROUGH FRIDAY MODELS PROG SEVERAL IMPULSES
EJECTING OUT OF THE SOUTHWESTERN STATES MAY HELP DESTABILIZE ENOUGH
TO POP OFF ADDITIONAL CONVECTION.

DEE

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

FAIRLY ACTIVE WEATHER PATTERN SHOULD CONTINUE INTO EARLY NEXT WEEK
AS UPPER TROUGH REMAIN TO OUR WEST...EJECTING WAVES OF ENERGY INTO
THE PLAINS.

WARM ADVECTION FRIDAY NIGHT MAY SPARK THUNDERSTORMS OVER THE
NORTHERN CWA...NORTH OF A EAST-WEST WARM FRONT BISECTING OUR AREA.
THOSE SHOULD MOVE ON OFF TO THE NORTHEAST FAIRLY QUICKLY SATURDAY
MORNING...LEAVING OUR CWA IN A VERY UNSTABLE AIRMASS BY SATURDAY
AFTERNOON. CAPPING UNDER WEAK MID LEVEL RIDGE MAY PRECLUDE
DEVELOPMENT MUCH OF THE DAY...MOST LIKELY WAITING FOR LOWERING
HEIGHTS AS RIDGE SLIDES EAST SATURDAY EVENING. THUNDERSTORMS ARE
GOOD BET THEN...ESPECIALLY IN THE NORTH WHERE A COLD FRONT WILL BE
APPROACHING OVERNIGHT.

THAT FRONT WILL DRIFT ACROSS THE AREA SUNDAY...MAINTAINING A FAIRLY
HIGH CHANCE FOR CONTINUING RAIN AND THUNDER. COOLER AIR WILL
FOLLOW...BUT THE CHANCE FOR RAIN OR SHOWERS WILL STILL EXIST AS
MOIST SOUTHWEST FLOW ALOFT RIDES OVER COOL SURFACE LAYER. THIS
PATTERN PERSISTS THROUGH TUESDAY.

TEMPERATURES LOOK WARM SATURDAY WITH SOUTHERLY FLOW AND MORE
HUMIDITY. HAVE HIGHS IN THE 80S THEN. RAIN AND COLD FRONTAL PASSAGE
WILL COOL HIGHS INTO THE 70S SUNDAY...THEN ONLY 60S FOR MONDAY AND
TUESDAY INFLUENCED BY NORTH TO EAST LOW LEVEL WIND COMPONENT.

DERGAN

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, May 1, 5:04 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
504 PM CDT TUE MAY 1 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-021215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
504 PM CDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO
NORTHEAST NEBRASKA THIS EVENING...MAINLY AFTER 7 PM. THE
THUNDERSTORMS WILL CONTINUE MOVING EAST SOUTHEAST INTO EAST
CENTRAL NEBRASKA AND WESTERN IOWA MAINLY AFTER 9 PM. DUE TO
FAVORABLE INSTABILITY AND SHEAR...SOME OF THESE THUNDERSTORMS MAY
BE SEVERE THIS EVENING AND EARLY TONIGHT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS WITH THE THUNDERSTORMS. NEAR OR
AFTER MIDNIGHT ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE IN
SOUTHEAST NEBRASKA WITH THE THREAT OF LARGE HAIL. THE SEVERE
WEATHER THREAT IS EXPECTED TO END BY 3 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE AGAIN
POSSIBLE ON WEDNESDAY WITH A STALLED FRONTAL BOUNDARY IN THE AREA.
THE MOST LIKELY TIME FOR SEVERE WEATHER ON WEDNESDAY WILL BE AFTER
4 PM. THE MAIN THREAT AREA FOR SEVERE WEATHER ON WEDNESDAY WILL BE
ALONG AND NORTH OF INTERSTATE 80. LARGE HAIL AND DAMAGING WINDS
WILL AGAIN BE THE MAIN THREAT.

THUNDERSTORMS ARE POSSIBLE AGAIN ON LATE THURSDAY AFTERNOON AND
EVENING...MAINLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
AGAIN...THERE IS A SLIGHT CHANCE FOR SEVERE WEATHER WITH THESE
STORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

A POTENTIALLY ACTIVE THUNDERSTORM PATTERN IS FORECAST FROM LATE
THIS WEEKEND INTO EARLY NEXT WEEK. PERIODS OF THUNDERSTORMS ARE
POSSIBLE THROUGHOUT THIS TIME...ESPECIALLY DURING THE AFTERNOON
AND OVERNIGHT HOURS...WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS
AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN NORTHEAST
NEBRASKA AND WEST CENTRAL IOWA.

In the hours before

Special weather statement, May 1, 10:49 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1049 PM CDT TUE MAY 1 2012

NEZ050-065-020415-
BUTLER NE-SEWARD NE-
1049 PM CDT TUE MAY 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTLER AND SEWARD
COUNTIES UNTIL 1115 PM CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR STAPLEHURST...OR 23 MILES EAST
OF YORK...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEWARD...STAPLEHURST...DWIGHT...GARLAND...BEE AND TAMORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR EAST CENTRAL NEBRASKA.

LAT...LON 4101 9731 4119 9692 4118 9691 4094 9691
      4088 9726
TIME...MOT...LOC 0346Z 245DEG 26KT 4097 9717

BOUSTEAD
Local storm report, May 1, 10:54 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1054 PM CDT TUE MAY 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             UTICA                   40.90N 97.35W
05/01/2012  E1.25 INCH       SEWARD             NE   LAW ENFORCEMENT

&&

BMAYES
Special weather statement, May 1, 11:00 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1100 PM CDT TUE MAY 1 2012

NEZ044-045-051-052-020430-
DODGE NE-DOUGLAS NE-WASHINGTON NE-SAUNDERS NE-
1100 PM CDT TUE MAY 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR DODGE...DOUGLAS...WASHINGTON
AND SAUNDERS COUNTIES UNTIL 1130 PM CDT...

AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM NICKERSON TO WAHOO...OR ALONG A LINE EXTENDING FROM 31 MILES
NORTHWEST OF OMAHA TO 28 MILES NORTH OF LINCOLN...AND MOVING EAST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FREMONT...BLAIR...ELKHORN...WAHOO...VALLEY...YUTAN...ARLINGTON...
HOOPER...CEDAR BLUFFS...MEAD...WATERLOO...NICKERSON...INGLEWOOD...
KENNARD...WESTON...BENNINGTON...HERMAN...COLON...WASHINGTON AND
LESHARA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 BETWEEN MILE MARKERS 140 AND 167.
 HIGHWAY 77 BETWEEN MILE MARKERS 93 AND 126.
 HIGHWAY 92 BETWEEN MILE MARKERS 442 AND 466.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN IOWA AND EAST CENTRAL NEBRASKA.

LAT...LON 4123 9616 4119 9677 4161 9655 4169 9625
      4169 9613 4165 9609 4160 9611 4159 9608
      4154 9610 4150 9604 4155 9601 4154 9601
TIME...MOT...LOC 0356Z 252DEG 33KT 4155 9650 4123 9665

BOUSTEAD
Special weather statement, May 1, 11:26 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1126 PM CDT TUE MAY 1 2012

NEZ066-067-020500-
CASS NE-LANCASTER NE-
1126 PM CDT TUE MAY 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CASS AND LANCASTER
COUNTIES UNTIL 1200 AM CDT...

AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 6 MILES EAST OF VALPARAISO TO PLEASANT DALE...OR ALONG A LINE
EXTENDING FROM 39 MILES WEST OF OMAHA TO 10 MILES WEST OF LINCOLN...
AND MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LINCOLN...WAVERLY...GREENWOOD...MALCOLM...DENTON...RAYMOND AND
DAVEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 77 BETWEEN MILE MARKERS 57 AND 81.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 390 AND 420.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR EASTERN NEBRASKA.

LAT...LON 4070 9691 4086 9691 4105 9679 4105 9647
      4102 9646 4102 9636 4105 9635 4104 9632
      4068 9655
TIME...MOT...LOC 0424Z 263DEG 22KT 4105 9671 4077 9689

BOUSTEAD
Special weather statement, May 1, 11:51 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1151 PM CDT TUE MAY 1 2012

IAZ055-069-NEZ045-052-020530-
POTTAWATTAMIE IA-HARRISON IA-DOUGLAS NE-WASHINGTON NE-
1151 PM CDT TUE MAY 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR POTTAWATTAMIE...HARRISON...
DOUGLAS AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1230 AM CDT...

AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM MONDAMIN TO OMAHA...OR ALONG A LINE EXTENDING FROM 47 MILES
SOUTHWEST OF IDA GROVE TO 49 MILES NORTHEAST OF LINCOLN...AND
MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OMAHA...MISSOURI VALLEY...LOGAN...FORT CALHOUN...UNDERWOOD...
MINDEN...MONDAMIN...PERSIA...PISGAH...MODALE...CARTER LAKE...
WOODBINE...DUNLAP...NEOLA...CRESCENT...LITTLE SIOUX...MAGNOLIA AND
MCCLELLAND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 29 BETWEEN MILE MARKERS 54 AND 89.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 8 AND 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN OMAHA.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4127 9554 4126 9593 4124 9593 4126 9594
      4125 9612 4183 9604 4187 9588 4186 9556
      4161 9556 4160 9551 4158 9550
TIME...MOT...LOC 0448Z 257DEG 30KT 4177 9598 4133 9604

BOUSTEAD
Special weather statement, May 2, 12:09 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1209 AM CDT WED MAY 2 2012

NEZ053-067-020545-
CASS NE-SARPY NE-
1209 AM CDT WED MAY 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CASS AND SARPY COUNTIES UNTIL
1245 AM CDT...

AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM MILLARD TO ELMWOOD...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF OMAHA TO 19 MILES EAST OF LINCOLN...AND MOVING EAST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BELLEVUE...PAPILLION...LA VISTA...OFFUTT AFB...PLATTSMOUTH...
GRETNA...SPRINGFIELD...WEEPING WATER...LOUISVILLE...ELMWOOD...
MURRAY...CEDAR CREEK...AVOCA...MURDOCK...UNION...NEHAWKA...CHALCO...
MANLEY AND SOUTH BEND.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 426
AND 444.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4087 9585 4078 9584 4079 9640 4119 9626
      4119 9586 4117 9584 4117 9587 4114 9589
      4112 9587 4100 9587 4098 9583 4092 9584
      4090 9581 4088 9581
TIME...MOT...LOC 0507Z 272DEG 34KT 4120 9618 4082 9631

BOUSTEAD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 11:51 PM CDTSpecial Weather StatementOAXHarrison, Pottawattamie39 min
May 2, 3:10 AM CDTSpecial Weather StatementOAXShelby35 min
May 1, 9:54 PM CDTSpecial Weather StatementOAXButler36 min
May 1, 10:08 PM CDTSpecial Weather StatementOAXColfax37 min
May 1, 10:22 PM CDTSevere Thunderstorm WarningOAXSeward23 min
May 1, 10:49 PM CDTSpecial Weather StatementOAXSeward26 min
May 1, 11:00 PM CDTSpecial Weather StatementOAXDouglas, Saunders, Washington30 min
May 1, 11:26 PM CDTSpecial Weather StatementOAXLancaster34 min
May 1, 11:39 PM CDTSevere Thunderstorm WarningOAXSeward24 min
May 2, 12:00 AM CDTSevere Thunderstorm WarningOAXLancaster, Seward30 min
May 2, 12:09 AM CDTSpecial Weather StatementOAXCass, Sarpy36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.